Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Child having purple lips. Underlying cause?

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
my daughters says her lips our purple since monday
Posted Wed, 27 Mar 2013 in Pigmentation Problems
Answered by Dr. Saurabh Gupta 42 minutes later
Hi XXXXXXX and welcome to XXXXXXX
Thanks for posting your query.

From description it seems Your daughter might be suffering from lack of oxygen in the blood termed s cyanosis.

Blue lips may be caused by conditions, events or environments that are short term in nature including:
• Exposure to extreme cold
• High altitude
While often caused by congenital heart defects, it can also be caused by septic shock, seizures or lung issues such as pneumonia, asthma or croup.

Whether or not your child has any of these other signs or symptoms, he should have an evaluation by his pediatrician as soon as possible.
Treatment for your daughter's blue lips depends on the cause.

Hope this will help you. Please do write back if you have any additional concerns.

Wishing her good health...

Dr Saurabh Gupta.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor